Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Higher dimensional knots in tubes


Author: Yaichi Shinohara
Journal: Trans. Amer. Math. Soc. 161 (1971), 35-49
MSC: Primary 57.20; Secondary 55.00
DOI: https://doi.org/10.1090/S0002-9947-1971-0287559-9
MathSciNet review: 0287559
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let K be an n-knot in the $ (n + 2)$-sphere and V a tubular neighborhood of K. Let $ L'$ be an n-knot contained in a tubular neighborhood $ V'$ of a trivial n-knot and L the image of $ L'$ under an orientation preserving diffeomorphism of $ V'$ onto V. The purpose of this paper is to show that the higher dimensional Alexander polynomial and the signature of the n-knot L are determined by those of K and $ L'$.


References [Enhancements On Off] (What's this?)

  • [1] D. Erle, Die quadratische Form eines Knotens und ein Satz über Knotenmannigfaltigkeiten, J. Reine Angew. Math. 236 (1969), 174-218. MR 40 #2106. MR 0248856 (40:2106)
  • [2] -, Quadratische Formen als Invarianten von Einbettungen der Kodimension 2, Topology 8 (1969), 99-114. MR 38 #6576. MR 0238300 (38:6576)
  • [3] J. W. Milnor, Infinite cyclic coverings, Conference on the Topology of Manifolds (Michigan State University, E. Lansing, Mich., 1967), Prindle, Weber and Schmidt, Boston, Mass., 1968, pp. 115-133. MR 39 #3497. MR 0242163 (39:3497)
  • [4] H. Seifert, On the homology invariants of knots, Quart J. Math. Oxford Ser. (2) 1 (1950), 23-32. MR 11, 735. MR 0035436 (11:735b)
  • [5] Y. Shinohara, On the signature of knots and links, Trans. Amer. Math. Soc. 156 (1971), 273-285. MR 0275415 (43:1172)
  • [6] H. F. Trotter, Homology of group systems with applications to knot theory, Ann. of Math. (2) 76 (1962), 464-498. MR 26 #761. MR 0143201 (26:761)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57.20, 55.00

Retrieve articles in all journals with MSC: 57.20, 55.00


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1971-0287559-9
Keywords: qth dimensional Alexander polynomial, signature of n-knots
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society